Alert archive / Texas / Coastal Flood Statements in 2016

Coastal Flood Statement 6, NWS Brownsville, TX

October 28, 2016Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Oct 28, 2016, 11:53 AM CDT for Kenedy County, Texas. It took effect at Oct 28, 2016, 12:00 PM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2016, 11:53 AM CDT (16:53 UTC)
In effect from
Oct 28, 2016, 12:00 PM CDT
Expired
Oct 29, 2016, 1:28 PM CDT
In force
25 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WHUS44 KBRO 281653
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 AM CDT FRI OCT 28 2016

...MINOR TIDAL RUN UP EXPECTED ALONG THE LOWER TEXAS COAST
THROUGH AT LEAST EARLY SATURDAY...

.ELEVATED EASTERLY SWELL FROM THE GULF OF MEXICO WILL COMBINE
WITH HIGHER THAN USUAL ASTRONOMICAL TIDES AROUND NEW
MOON...RESULTING IN HIGHER THAN NORMAL WATER LEVELS ON AREA
BEACHES.

TXZ251-256-257-290100-
/O.NEW.KBRO.CF.S.0006.161028T1700Z-161029T1500Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1153 AM CDT FRI OCT 28 2016

...MINOR TIDAL RUN UP TO NEAR THE BASE OF THE DUNES ON AREA
BEACHES FROM AROUND NOON TODAY THROUGH 9 AM SATURDAY...

* COASTAL FLOODING...WATER LEVEL WILL RISE TO AROUND 2.5 FEET BY
  HIGH TIDE AT 330 PM. THIS WILL CAUSE RUN UP TO THE BASE OF THE
  DUNES BEGINNING AROUND NOON TODAY.

* TIMING...WATER LEVELS ARE ALREADY APPROACHING THE DUNE LINE AT
  TYPICALLY NARROW STRETCHES OF BEACH. PEAK PERIOD WILL BE AROUND
  3 TO 4 PM THIS AFTERNOON. WATER LEVEL IS EXPECTED TO REMAIN NEAR
  THE BASE OF THE DUNES THROUGH THE OVERNIGHT PERIOD AS ONLY A
  MINOR LOW TIDE WILL OCCUR AND SWELLS REMAIN ELEVATED OR BUILD.

* IMPACTS...WATER LEVELS WILL REACH THE DUNE LINE OR COVER NARROW
  BEACHES COMPLETELY...WHICH WILL RESULT IN DIFFICULT OR
  IMPOSSIBLE DRIVING CONDITIONS. WATER WILL ALSO REACH UMBRELLAS
  AND TRASH CANS THAT HAVE NOT BEEN MOVED BACK TOWARD THE DUNES.

$$

53-SCHROEDER
3 follow-up statements
835 
WHUS44 KBRO 282053
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 PM CDT FRI OCT 28 2016

...MINOR TIDAL RUN UP EXPECTED ALONG THE LOWER TEXAS COAST
THROUGH AT LEAST EARLY SATURDAY...
...DANGEROUS RIP CURRENTS THROUGH THE WEEKEND...

.ELEVATED EASTERLY SWELL FROM THE GULF OF MEXICO WILL COMBINE
WITH HIGHER THAN USUAL ASTRONOMICAL TIDES AROUND NEW MOON...
RESULTING IN HIGHER THAN NORMAL WATER LEVELS ON AREA BEACHES AND A
HIGH THREAT FOR DANGEROUS RIP CURRENTS THROUGH THE WEEKEND.

TXZ251-256-257-291130-
/O.NEW.KBRO.RP.S.0005.161028T2053Z-161031T0000Z/
/O.CON.KBRO.CF.S.0006.000000T0000Z-161029T1500Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
353 PM CDT FRI OCT 28 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...
...TIDAL RUN UP TO THE DUNES THROUGH EARLY SATURDAY...

* COASTAL FLOODING...WATER LEVEL ALONG THE BEACHES WILL RISE TO
  BETWEEN 1 AND 1.5 FEET ABOVE THE SHORELINE THROUGH EARLY
  SATURDAY. THIS WILL CAUSE WATER TO RUN UP TO THE BASE OF THE
  DUNES DURING HIGH TIDE PERIODS...AND REMAIN AT LEAST HALFWAY TO
  THE DUNES DURING LOW TIDE PERIODS...THROUGH AT LEAST EARLY
  SATURDAY.

* RIP CURRENTS...SURF WAVES ARE ABOVE HEAD HEIGHT...6 FEET OR
  HIGHER...NEAR THE ISLA BLANCA JETTIES THIS AFTERNOON. WAVES ARE
  LIKELY 4 FEET OR HIGHER ELSEWHERE ALONG SOUTH PADRE ISLAND.
  WAVES MAY CONTINUE TO BUILD TO 5 TO 8 FEET OR HIGHER IN ALL
  AREAS SATURDAY AND PERHAPS SUNDAY. THE COMBINATION OF THE HIGH
  WAVES AND LONG PERIOD EASTERLY SWELL WILL MAINTAIN A HIGH THREAT
  OF RIP CURRENTS THROUGH THE WEEKEND.

* TIMING...WATER LEVELS APPROACHED THE DUNE LINE AT TYPICALLY
  NARROW STRETCHES OF BEACH THIS AFTERNOON. WATER LEVEL IS
  EXPECTED TO REMAIN NEAR THE BASE OF THE DUNES THROUGH THE
  OVERNIGHT PERIOD AS ONLY A MINOR LOW TIDE WILL OCCUR AND SWELLS
  REMAIN ELEVATED OR BUILD. WATER LEVELS SHOULD REACH THE DUNES
  AGAIN BY SUNRISE SATURDAY.

* IMPACTS...WATER LEVELS WILL REACH THE DUNE LINE OR COVER NARROW
  BEACHES COMPLETELY...WHICH WILL RESULT IN DIFFICULT OR
  IMPOSSIBLE DRIVING CONDITIONS. WATER WILL ALSO REACH UMBRELLAS
  AND TRASH CANS THAT HAVE NOT BEEN MOVED BACK TOWARD OR BEHIND THE
  DUNES. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING DIFFICULT
  FOR ALL BUT THE MOST EXPERIENCED SURFERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH THREAT OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

DRIVING IS NOT RECOMMENDED FROM ANDY BOWIE PARK NORTH THROUGH THE
PORT MANSFIELD JETTIES. ELSEWHERE...BEACH WALKERS SHOULD REMAIN
ALERT TO FAST RUN UP WHICH CAN KNOCK SOME PEOPLE OFF THEIR FEET. ITEMS
SUCH AS TRASHCANS...UMBRELLAS...AND CHAIRS SHOULD BE MOVED BEHIND
THE DUNE LINE.

&&

$$

52/BSG
180 
WHUS44 KBRO 291021
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
521 AM CDT SAT OCT 29 2016

...MINOR TIDAL RUN UP EXPECTED ALONG THE LOWER TEXAS COAST
THROUGH SATURDAY EVENING...
...DANGEROUS RIP CURRENTS THROUGH THE WEEKEND...

.ELEVATED EASTERLY SWELL FROM THE GULF OF MEXICO WILL COMBINE
WITH HIGHER THAN USUAL ASTRONOMICAL TIDES AROUND NEW THE MOON.
THIS WILL RESULT IN HIGHER THAN NORMAL WATER LEVELS ON AREA
BEACHES SATURDAY AND A HIGH THREAT FOR DANGEROUS RIP CURRENTS
THROUGH THE WEEKEND.

TXZ251-256-257-291830-
/O.EXT.KBRO.CF.S.0006.000000T0000Z-161030T0000Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-161031T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
521 AM CDT SAT OCT 29 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...
...TIDAL RUN UP TO THE DUNES THROUGH SATURDAY EVENING ......

* COASTAL FLOODING...WATER LEVEL ALONG THE BEACHES WILL RISE TO
  BETWEEN 1 AND 1.5 FEET ABOVE THE SHORELINE THROUGH SATURDAY
  EVENING. THIS WILL CAUSE WATER TO RUN UP TO THE BASE OF THE
  DUNES DURING HIGH TIDE PERIODS...AND REMAIN AT LEAST HALFWAY TO
  THE DUNES DURING LOW TIDE PERIODS.

* RIP CURRENTS...WAVES MAY CONTINUE TO BUILD TO 5 TO 7 FEET OR
  HIGHER IN ALL AREAS TODAY AND PERHAPS SUNDAY. THE COMBINATION
  OF THE HIGH WAVES AND LONG PERIOD EASTERLY SWELL WILL MAINTAIN A
  HIGH THREAT OF RIP CURRENTS THROUGH THE WEEKEND.

* TIMING...WATER LEVELS HAVE BEEN NEAR THE DUNE LINE OVERNIGHT.
  ALTHOUGH WATER LEVELS WILL FALL SOME LATER THIS
  MORNING...BUILDING SWELLS AND HIGH TIDE COULD DRIVE WATER LEVELS
  BACK NEAR THE DUNES AGAIN BY LATE SATURDAY AFTERNOON.

* IMPACTS...WATER LEVELS WILL REACH THE DUNE LINE OR COVER 
  NARROW BEACHES COMPLETELY...WHICH WILL RESULT IN DIFFICULT OR 
  IMPOSSIBLE DRIVING CONDITIONS. WATER WILL ALSO REACH UMBRELLAS 
  AND TRASH CANS THAT HAVE NOT BEEN MOVED BACK TOWARD OR BEHIND 
  THE DUNES. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING 
  DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH THREAT OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

DRIVING IS NOT RECOMMENDED FROM ANDY BOWIE PARK NORTH THROUGH THE
PORT MANSFIELD JETTIES. ELSEWHERE...BEACH WALKERS SHOULD REMAIN
ALERT TO FAST RUN UP WHICH CAN KNOCK SOME PEOPLE OFF THEIR FEET.
ITEMS SUCH AS TRASHCANS...UMBRELLAS...AND CHAIRS SHOULD BE MOVED
BEHIND THE DUNE LINE.

&&

$$
278 
WHUS44 KBRO 291828
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
128 PM CDT SAT OCT 29 2016

...MINOR COASTAL FLOODING EXPECTED ALONG THE LOWER TEXAS COAST
THROUGH SUNDAY MORNING...

...DANGEROUS RIP CURRENTS THROUGH THE WEEKEND...

.ELEVATED EASTERLY SWELL FROM THE GULF OF MEXICO WILL COMBINE
WITH HIGHER THAN USUAL ASTRONOMICAL TIDES AROUND THE NEW MOON.
THIS WILL RESULT IN HIGHER THAN NORMAL WATER LEVELS ON AREA
BEACHES THROUGH AT LEAST EARLY SUNDAY MORNING AND A HIGH THREAT
FOR DANGEROUS RIP CURRENTS THROUGH THE WEEKEND.

TXZ251-256-257-300230-
/O.CAN.KBRO.CF.S.0006.000000T0000Z-161030T0000Z/
/O.NEW.KBRO.CF.Y.0001.161029T1828Z-161030T1500Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-161031T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
128 PM CDT SAT OCT 29 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM CDT SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...


* COASTAL FLOODING...WATER LEVEL ALONG THE BEACHES WILL RISE TO
  BETWEEN 2 AND 2.5 FEET ABOVE THE NORMAL LOW-TIDE LINE THROUGH
  SUNDAY MORNING. THIS WILL CAUSE WATER TO RUN UP INTO THE DUNES
  AT TYPICALLY NARROWER BEACH LOCATIONS DURING HIGH TIDE
  PERIODS...AND REMAIN NEAR THE DUNE LINE DURING LOW TIDE
  PERIODS.

* RIP CURRENTS...WAVES CONTINUE TO RUN TO 5 TO 7 FEET OR HIGHER
  IN ALL AREAS TODAY AND PERHAPS SUNDAY. THE COMBINATION OF THE
  HIGH WAVES AND LONG PERIOD EASTERLY SWELL WILL MAINTAIN A HIGH
  THREAT OF RIP CURRENTS THROUGH THE WEEKEND.

* TIMING...WATER LEVELS ARE NEAR THE DUNE LINE EARLY THIS
  AFTERNOON...WITH HIGH TIDE YET TO OCCUR AROUND 4 30 PM ALTHOUGH
  WATER LEVELS WILL FALL SOME THIS EVENING...HIGH SWELLS AND HIGH
  TIDE COULD DRIVE WATER LEVELS BACK INTO THE DUNES LATE TONIGHT.

* IMPACTS...WATER LEVELS WILL REACH INTO THE DUNES AROUND HIGH
  TIDE...COVERING NARROW BEACHES COMPLETELY. WATER WILL ALSO
  REACH UMBRELLAS AND TRASH CANS THAT HAVE NOT BEEN MOVED BACK
  BEHIND THE DUNES. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING
  DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH THREAT OF RIP CURRENTS.

BEACH WALKERS SHOULD REMAIN ALERT TO FAST RUN UP WHICH CAN KNOCK
SOME PEOPLE OFF THEIR FEET. ITEMS SUCH AS TRASHCANS...UMBRELLAS...AND
CHAIRS SHOULD BE MOVED BEHIND THE DUNE LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

NUISANCE FLOODING IS EXPECTED...WITH WATER REACHING OR PUSHING
INTO THE DUNES ON SOUTH PADRE ISLAND. VEHICLES...EXCEPT FOR THOSE
WITH FOUR WHEEL DRIVE AND HIGH WHEEL BASES...WILL BE UNABLE TO BE
DRIVEN ON THE BEACH. THIS INCLUDES LOCATIONS NORTH OF PUBLIC
BEACH ACCESS NUMBER 3. DRIVING ON THE BEACH IS NOT RECOMMENDED.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

53

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 28, 10:10 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 28, 10:10 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1010 AM CDT Fri Oct 28 2016

.DISCUSSION...Made a couple tweaks to forecast for remainder of
today. First was to remove mention of thunder for land areas
through this afternoon. Dry air aloft extends out about 250 miles
into the Gulf ahead of inverted low/trough. Only lightning
detected currently is on back side of the trough, and this won't
reach us during daylight today. Subsidence inversion with base at
800mb also evident on 12Z BRO sounding. Consensus of short-term
model soundings also leans hard against enough instability for
thunder this afternoon. Second change was to bump up max temps a
couple of degrees (above guidance), to around 90, for the mid-
Valley/McAllen metro area. Record high of 94 was reached
yesterday. Thicknesses nudge down today and morning min was 65,
but should still be able to recover to near 90. Updated products
already sent.

&&

.DISCUSSION...Updated for latest marine discussion below.

&&

.MARINE...Raised combined seas to 5 feet for zones 20-60nm out.
Latest obs from Buoy 020 suggest easterly swell is building
slightly faster than previously forecast. Change is reflected in
latest Coastal Waters Forecast.

&&

.PREV DISCUSSION... /issued 711 AM CDT Fri Oct 28 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...The 00z BRO sounding shows a pretty dry atms in place
over the RGV with only some shallow low level moisture evident. A
more moist and unstable atms is located out over the lower TX Gulf
waters where KBRO radar shows isold marine conv moving west
towards the coastline. This conv appears to be dissipating as it
meets up with the drier and more stable air in place over the
inland areas. 500 mb ridging looks to remain in place over the RGV
over the upcoming 12 to 18 hours while an inverted trough over the
marine areas will start to build in along the coastline from the
18 to 24 hour portion of the current TAF package. Some MVFR
ceilings may be possible late in the current TAF period as the
troffing gets a little closer to the region. For now will go with
VFR conditions until the inverted troffing over the Gulf of Mex
gets a little further inland over the RGV airports.

PREV DISCUSSION... /issued 459 AM CDT Fri Oct 28 2016/

SHORT TERM (Today through Saturday):The short term 500 mb fields
indicate that a ridge axis will remain in place over the RGV
throughout today and early tonight. IR satl imagery over the Gulf of
Mexico indicates that a broad inverted trough axis is producing a
pretty decent area of conv over much of the Gulf. This inverted
trough axis will steadily build west later tonight into Saturday as
the 500 mb ridge over the region weakens. As this trough builds west
deeper layer tropical moisture will start encroaching along the
lower TX coast. The combination of the approach of the Gulf trough
axis and the deepening tropical moisture will start in boost up the
conv potential over the region late tonight into Saturday.

Short term guidance from the NAM/GFS and ECMWF differ a bit on the
timing of the approach of the inverted trough. The ECMWF is the
quickest of the three models with the GFS being the slowest. The NAM
splits the difference between the two. Despite the timing
differences between the three models...all three check in today with
fairly similar max and min temp trends. So will opt for a general
blend of the short term model sets for both temps and pops through
Saturday.

Will include a mention of patchy fog across the northern counties
both for this morning and Saturday morning. The light surface winds
will combine with elevated dew points to maintain the threat of
some patchy fog across the climatologically more favorable areas
in the northern counties.

LONG TERM (Saturday Night through Thursday):The first decent
push of moisture will be Saturday night into Sunday as an inverted
mid level trough continues to move westward across Deep South
Texas/Northeast Mexico and have kept chances POPs going. The H5
ridge of high pressure will retreat northward in response...and
gradually shifts over the Southern CONUS and Gulf Waters as the
trough moves inland. Deeper layer moisture will continue to be
ushered into the RGV through the weekend and into early next week
as precipitable water values increase to near the 2" mark. The
best chances for showers/storms still looks to be Monday.
However...with the RGV in the western periphery of the
high...moisture influxes will continue through mid week...with
scattered showers and thunderstorm chances. By late in the
period...the high pressure will begin to recenter over
Texas...with precip chances decreasing.

Furthermore...beach run-up is expected through the late weekend
and into next week as swell heights increase due to a
prolonged...nearly due east fetch. The water run up maybe
significant during high tide and could approach the dunes or maybe
make it into the dunes. This situation will continued to be
monitored.

MARINE:

Today through Saturday: The persistent surface ridging over the
Gulf of Mex will interact with elongated surface troffing located
further south to maintain a fairly persistent easterly low level
flow over a large portion of the Gulf of Mex. This will maintain a
steady runup of long period swells on the lower TX coastline. This
may push conditions across the lower TX Gulf waters up close to
SCEC criteria either today or Saturday.

Saturday Night though Tuesday Night...The surface pressure
gradient will increase in response to surface high pressure over
the Northern Gulf interacting with weaker/low pressure over the
Southern Gulf/Bay of Campeche. A long fetch of easterly flow will
maintain elevated seas with swell heights of 4 to 6 feet...or
possibly higher. SCEC conditions will likely be meet...although
Small Craft Advisories may be needed at times. Meanwhile...ENE to
ESE winds will continue to be light to moderate through the
forecast period. There will also be increased convective activity.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

53-Schroeder...Short-term/Marine
Hazardous weather outlook, Oct 28, 6:30 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 AM CDT FRI OCT 28 2016

TXZ248>257-282115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
630 AM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-282115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
630 AM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON THE GULF
WATERS SATURDAY THROUGH WEDNESDAY DUE TO ELEVATED SEAS.

MINOR COASTAL FLOODING ALONG WITH TIDAL RUN UP INTO THE DUNES
WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY DUE TO HIGH TIDES AND
ROUGH EASTERLY SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:53 PM CDTRip Current StatementBROKenedy3 days

Nearby

Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.